Alert archive / Illinois / Tornado Warnings in 2007
Tornado Warning 17, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Aug 23, 2007, 3:13 PM CDT for Cook County, DuPage County, Illinois. It was in force for 39 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 3:13 PM CDT (20:13 UTC)
- Expired
- Aug 23, 2007, 3:52 PM CDT
- In force
- 39 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Cook County, IL, DuPage County, IL
The radar
The Chicago radar (KLOT), 35 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 3:15 PM CDT | TSTM WND DMG | Wheaton, IL | TREES UPROOTED. ESTIMATED 90 MPH GUST AT DUPAGE COUNTY EOC GARY AVENUE AND JEWEL ROAD. |
| Aug 23, 3:15 PM CDT | TSTM WND DMG | Winfield, IL | A 50 FOOT DOUGLAS FIR TREE HAD TOP 25 FEET SHEARED OFF AND LANDED ON NEIGHBORS ROOF. |
| Aug 23, 3:26 PM CDT | TSTM WND GST 58 | Ohare Airport, IL | 50 KNOT GUST AT ORD ASOS |
| Aug 23, 3:27 PM CDT | TSTM WND GST 70 | Wheaton, IL | |
| Aug 23, 3:28 PM CDT | TSTM WND DMG | Chicago, IL | LARGE TREES AND BRANCHES DOWN. DIVERSEY AND HARLEM AREAS NORTH SIDE OF CITY. |
| Aug 23, 3:30 PM CDT | TSTM WND DMG | Bartlett, IL | LARGE TREE BRANCHES DOWN AT OAK AVE AND HILLCREST |
| Aug 23, 3:30 PM CDT | TSTM WND DMG | Chicago, IL | TREE DOWN ON HOUSE ON LARAMIE AVENUE...OTHER SIGNIFICANT TREE DAMAGE. JEFFERSON PARK NEIGHBORHOOD NORTHWEST SIDE. APPROX 6 MILES EAST OF OHARE AIRPORT |
| Aug 23, 3:34 PM CDT | TSTM WND DMG | Oak Park, IL | SEVERAL LARGE TREES DOWN AROUND CITY OF OAK PARK |
| Aug 23, 3:40 PM CDT | TSTM WND DMG | Chicago, IL | WINDOWS BLOWN OUT AT CHICAGO HISTORICAL SOCIETY NEAR FULLERTON AND LAKE SHORE DRIVE |
| Aug 23, 3:40 PM CDT | TSTM WND GST 74 | Chicago, IL | MEASURE NEAR WRIGLEY FIELD |
| Aug 23, 3:45 PM CDT | TSTM WND DMG | Elmhurst, IL | *** 1 INJ *** TREE DOWN ON CITY VEHICLE IN 500 BLOCK OF FAIRVIEW |
| Aug 23, 3:55 PM CDT | TSTM WND DMG | La Grange, IL | SMALL TREE LIMBS DOWN. ESTIMATED 50 TO 55 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 232013 TORLOT ILC031-043-232100- /O.NEW.KLOT.TO.W.0017.070823T2013Z-070823T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 313 PM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL COOK COUNTY IN NORTHEAST ILLINOIS... DUPAGE COUNTY IN NORTHEAST ILLINOIS... * UNTIL 400 PM CDT... * AT 309 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG ROTATION IN A SEVERE THUNDERSTORM NEAR WINFIELD...MOVING EAST AT 50 MPH. * THE TORNADO WILL BE NEAR... ELMHURST...VILLA PARK...HILLSIDE...AND BENSENVILLE BY 320 PM... NORTHLAKE...STONE PARK...MELROSE PARK...AND FRANKLIN PARK BY 325 PM... HARWOOD HEIGHTS...AND OAK PARK BY 330 PM... TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THIS AREA. LAT...LON 4198 8825 4176 8825 4181 8760 4204 8769 $$ IZZI
4 follow-up statements
000 WWUS53 KLOT 232021 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 319 PM CDT THU AUG 23 2007 ILC031-043-232100- /O.CON.KLOT.TO.W.0017.000000T0000Z-070823T2100Z/ COOK IL-DUPAGE IL- 319 PM CDT THU AUG 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTHERN DUPAGE AND NORTHERN COOK COUNTIES... * AT 312 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A TORNADO NEAR WHEATON...AND MOVING EAST NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... THIS STORM WILL CROSS INTERSTATE 294 NEAR ELMHURST...JUST NORTH OF THE EISENHOWER EXPRESSWAY BY 325 PM CDT. DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT. LAT...LON 4197 8820 4179 8823 4185 8762 4208 8769 $$ IZZI
000
WWUS53 KLOT 232030
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
329 PM CDT THU AUG 23 2007
ILC031-043-232100-
/O.CON.KLOT.TO.W.0017.000000T0000Z-070823T2100Z/
COOK IL-DUPAGE IL-
329 PM CDT THU AUG 23 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR EASTERN
DUPAGE AND COOK COUNTIES...
* AT 324 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO
INDICATE ROTATION NEAR ELMWOOD PARK MOVING EAST AT 45 MPH...
THE TORNADO WILL BE NEAR...
LOGAN SQUARE...HUMBOLDT PARK...LINCOLNWOOD...BY 335 PM...
LAKEVIEW...ROGERS PARK...CHICAGO...AND EVANSTON BY 340 PM...
THE TORNADO THREAT HAS ENDED IN DUPAGE COUNTY...BUT THERE IS STILL A
THREAT OF DAMAGING WINDS.
TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 4197 8800 4173 8810 4171 8798 4185 8762
4208 8769
$$
IZZI/MERZLOCK000
WWUS53 KLOT 232038
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
337 PM CDT THU AUG 23 2007
ILC043-232047-
/O.CAN.KLOT.TO.W.0017.000000T0000Z-070823T2100Z/
DUPAGE IL-
337 PM CDT THU AUG 23 2007
...THE TORNADO WARNING FOR DUPAGE COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHEASTERN ILLINOIS.
LAT...LON 4204 8792 4192 8786 4172 8791 4185 8762
4216 8777
$$
ILC031-232100-
/O.CON.KLOT.TO.W.0017.000000T0000Z-070823T2100Z/
COOK IL-
337 PM CDT THU AUG 23 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL
COOK COUNTY...
* AT 334 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORM ACROSS COOK COUNTY FROM
JUST WEST OF EVANSTON THROUGH THE NORTH SIDE OF CHICAGO. THIS LINE
IS MOVING EAST AT 45 MPH...AND ARE CAPABLE OF PRODUCING
DESTRUCTIVE WINDS OF 70 TO 80 MPH.
TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 4204 8792 4192 8786 4172 8791 4185 8762
4216 8777
$$
IZZI/MERZLOCK000
WWUS53 KLOT 232052
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
352 PM CDT THU AUG 23 2007
ILC031-232102-
/O.CAN.KLOT.TO.W.0017.000000T0000Z-070823T2100Z/
COOK IL-
352 PM CDT THU AUG 23 2007
...THE TORNADO WARNING FOR NORTHERN AND CENTRAL COOK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND NO
LONGER POSES A SEVERE WEATHER THREAT.
LAT...LON 4204 8792 4192 8786 4172 8791 4185 8762
4216 8777
$$
IZZI/MERZLOCKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 23, 1:13 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 23, 1:13 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
113 PM CDT THU AUG 23 2007
POTENTIALLY ACTIVE AFTERNOON SETTING UP OVER NORTHERN ILLINOIS AND
NW INDIANA.
SHORTWAVE OVER CENTRAL/EASTERN IOWA IS PROGRESSING ENE WITH
CONVECTION...LIKELY SLIGHTLY ELEVATED...ALREADY ONGOING ALONG THE
LEADING EDGE OF THE STRONGER ASCENT ASSOCIATED WITH THIS WAVE. OVER
NORTHERN ILLINOIS CONSIDERABLE SUBSIDENCE HAS BEEN NOTED ON WATER
VAPOR IMAGERY THIS MORNING WHICH COMBINED WITH A RATHER DEEP
ISOTHERMAL LAYER/CAP NOTED ON RECENT ORD ACARS SOUNDING IS DOING A
NICE JOB OF SUPPRESSING THE CU FIELD.
COMBINATION OF CONTINUED STRONG HEATING ALONG WITH INCREASING ASCENT
ASSOCIATED WITH THE APPROACHING EASTERN IOWA SHORTWAVE SHOULD DO A
NICE JOB OF ERODING THE BOUNDARY LAYER BASED CONVECTIVE INHIBITION
AND ALLOWING CONVECTION OVER IOWA TO BECOME ROOTED IN THE BOUNDARY
LAYER AS IT MOVES INTO NORTHERN ILLINOIS. RECENT RADAR TRENDS HAVE
BEEN REVEALING A SLOW INCREASE IN THE INTENSITY OF THE CONVECTION
OVER IOWA AND WOULD ANTICIPATE THIS TREND TO CONTINUE FOR THE NEXT
HOUR/TWO. MID LEVEL LAPSE RATES ARENT PARTICULARLY STEEP HOWEVER
VERY HIGH THETA-E AIRMASS WILL LIKELY OFFSET THE RATHER MODEST LAPSE
RATES AND ALLOW FOR MODERATE INSTABILITY TO DEVELOP.
WHILE MLCAPES WILL NOT BE AS IMPRESSIVE AS YESTERDAY...UNSEASONABLY
STRONG MID LEVEL FLOW ASSOCIATED WITH THE APPROACHING JET SHOULD
LEAD TO MUCH MORE ORGANIZED SEVERE THREAT THIS AFTERNOON.
WINCHESTER/BLUE RIVER PROFILERS BOTH SHOW PRESENCE OF 45-50KT WINDS
AT 5KM...WITH UNIDIRECTIONAL FLOW FROM 1-5KM. MID LEVEL DRYING OVER
NORTHERN IL NOTED ON WATER VAPOR MAY MAY ALLOW FOR ADDITIONAL
EVAPORATIVE COOLING/HIGHER DCAPE VALUES ENHANCING THE WIND DAMAGE
POTENTIAL WHICH IS ALREADY NON-TRIVIAL GIVEN THE VERY STRONG WIND
FIELDS.
ANOTHER ITEM OF NOTE IS APPARENTLY OUTFLOW BOUNDARY EVIDENT ON
VISIBLE SATELLITE IMAGERY ARCING SOUTHWESTWARD ACROSS NORTHERN
ILLINOIS. SURFACE WINDS BACK SLIGHTLY TO THE NORTH OF THIS
BOUNDARY...HOWEVER 0-1KM HELICITY VALUES ARE STILL NOT PARTICULARLY
HIGH. NONE-THE-LESS THE OUTFLOW BOUNDARY LAID OUT PERPENDICULARLY TO
THE ADVANCING CONVECTION WILL PROVIDE AN EXCELLENT SOURCE OF
HORIZONTAL VORTICITY TO BE INGESTED INTO THE LINE AND COULD LEAD TO
A MORE ENHANCED/FOCUSED WIND DAMAGE POTENTIAL. GIVEN THE LOW T/TD
DEPRESSIONS AND STRONG 0-3KM HELICITY THERE WILL BE SOME POTENTIAL
FOR BRIEF TORNADO OR TWO ASSOCIATED WITH ANY OF THE STRONG
MESOVORTICIES ALONG THE LEADING EDGE OF THE LINE...BUT THE PRIMARY
THREAT TODAY WILL CERTAINLY BE DAMAGING WINDS.
IZZI
&&
.DISCUSSION...
355 AM CDT
THREAT OF PERIODIC THUNDERSTORMS AND ACCOMPANYING POTENTIAL FOR
ADDITIONAL MODERATE TO HEAVY RAINFALL TODAY THROUGH FRIDAY NIGHT
REMAINS FORECAST CONCERN.
MULTIPLE SHORT WAVES CONTINUE TO MOVE QUICKLY FROM THE PLAINS
NORTHEASTWARD INTO/TOWARD THE WESTERN GREAT LAKES. ONE THAT BROUGHT
STORMS ACROSS THE AREA LATE WED NIGHT AND EARLY THIS MORNING NOW
MOVING ACROSS LOWER MI WHILE NEXT RIGHT ON ITS HEELS MOVING OUT OF
EASTERN IA. STORMS ACROSS NORTHERN IL AHEAD OF THIS DISTURBANCE WILL
BE EXITING N CENTRAL AND NE IL BEFORE DAYBREAK SO WILL LET EXISTING
FLASH FLOOD WATCH DIE AT 7 AM CDT.
WHILE MULTIPLE SIGNIFICANT THUNDERSTORM OUTFLOWS PUSH SE ACROSS
NORTHERN IL AND NW IN...STRONG LOW LEVEL FLO QUICKLY RECHARGES
UNSTABLE AIRMASS ACROSS CWA AND N ACROSS SRN WI S OF QUASISTATIONARY
FRONT. VIGOROUS TS ACTIVITY HAS MOVED E TO SERN SD AND ERN NEB AS
NEXT SHORT WAVE MOVES FROM THE ROCKIES OVER THE HI PLAINS. AS THIS
DISTURBANCE CONTINUES TO APPROACH THE LOCAL AREA TODAY ANTICIPATE
SIMILAR SCENARIO AS TO WED-WED NIGHT WITH MAIN CONVECTIVE ACTIVITY
REMAINING IN THE VICINITY OF THE SURFACE BOUNDARY WHICH KEEPS THEM
TO THE NW OF THE CWA INTO THIS AFTERNOON. AS THE SHORT WAVE TROF
LIFTS INTO THE UPPER MIDWEST LATE THIS AFTERNOON MID LEVEL UVV OVER
THE CWA INCREASES WHILE STRONG SW LO LEVEL FLO PUMPS PW VALUES INTO
2-2.5 INCH RANGE. NEW FFA WILL MOST LIKELY BE NEEDED BUT WILL HOLD
OFF FOR NOW TO PREVENT OVERLOAD OF VARIOUS HYDROLOGIC
WATCHES...WARNINGS AND STATEMENTS. MENTION OF POSSIBLE ADDITIONAL
HEAVY RAIN IN GRIDS AND TEXT PRODUCTS WILL KEEP WORLD INFORMED OF
CONTINUED POTENTIAL OF ADDITIONAL HEAVY RAIN LATE TODAY AND TONIGHT.
WITH NO SIGNIFICANT CHANGE IN THE PATTERN TODAY THE THREAT OF STRONG
WINDS WITH MORE BOWING SEGMENTS WILL AGAIN BE PRESENT.
HEAVY RAIN AND GUSTY WIND PRODUCING TSRA THREAT CONTINUES FRI AS
ANOTHER SHORT WAVE OR WAVES COME OUT OF THE WESTERN UPPER TROF AND A
WAVE ALONG THE SURFACE FRONT LIFTS FROM IA ACROSS WI AS THE MAIN
UPPER TROF MOVES OVER THE PLAINS. AS THIS TROF MOVES INTO THE
WESTERN GRTLKS LATE FRI NIGHT AND SAT MORNING THE BOUNDARY PUSHES SE
THRU THE CWA IN RESPONSE. THIS FINALLY TURNS OFF THE SPIGOT AS HI
PRES BUILDS SEWRD ACROSS WI AND IA INTO NRN IL DURING THE DAY
FOLLOWING THE UPPER TROF PASSAGE.
TRS
&&
.AVIATION...
113 PM CDT
GENERALLY MOVING INTO ANOTHER CONVECTIVE PATTERN THIS AFTN WITH
STORMS SPREADING FROM IA INTO NRN IL. TSTM TIMING AT TERMINALS FROM
19Z AT RFD TO 22Z AT GYY. CELLS MOVING NEAR 60 MPH SO WINDS MAIN
HAZARD. CIGS AND VSBY VFR EXCEPT WITH TSTM PASSAGE DOWN TO MVFR AND
BRIEFLY PSBL TO IFR. VFR AGAIN THIS EVENING BUT VSBY PSBLY LOWERING
TO MVFR NEAR MRNG. NOTHING IN PROSPECTS FOR STORMS UNTIL ERY AFTN
FRIDAY AHEAD OF FROPA. WINDS GENERALLY SW THRU THE PD WITH GUST TO
25 KTS THIS AFTN...LOWERING TO 10-15 THIS EVENING AND UNDER 10 KTS
AFT MDNGT THRU MID MRNG...THEN BACK TO 10-15 KTS BFR NOONTIME FRIDAY.
RLB
&&
.MARINE...
400 PM CDT
SOUTHWEST WINDS WILL PREVAIL THRU TONIGHT INTO THE MORNING. HOWEVER
A COLD FRONT DROPPING DOWN LAKE MICHIGAN ON FRIDAY WILL SWITCH WINDS
TO MORE NORTHERLY FLOW BY FRIDAY EVENING. COLD AIR ADVECTION COULD
PICK WINDS UP TO 25 KTS BRIEFLY FRIDAY AFTN...WITH WAVES PICKING UP
TO 5 TO 7 FT ON THE SOUTH END. THIS SHUD DIMINISH OVERNIGHT FRIDAY
INTO SATURDAY AS HIGH PRESSURE STARTS BUILDING IN OVER THE LAKES FOR
THE WEEKEND.
RLB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THRU 12Z THURSDAY WINNEBAGO BOONE MCHENRY
LAKE AND OGLE.
IN...NONE.
LM...SCA IL AND IN NEARSHORES FRI AFTN TO MIDNIGHT FRI NGT.
&&Hazardous weather outlook, Aug 23, 11:50 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1150 AM CDT THU AUG 23 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 232130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1150 AM CDT THU AUG 23 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MUCH OF NORTHERN ILLINOIS AND NORTHWEST INDIANA...MAINLY NORTH OF A LINE FROM STREATOR TO KANKAKEE TO RENSSELAEAR. SOUTH OF THE MODERATE RISK AREA...EXISTS A SLIGHT RISK THAT COVERS THE REMAINDER OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN IOWA THIS MORNING IN ASSOCIATION WITH A SHORT WAVE TROUGH. THUNDERSTORMS MAY INTENSIFY AS THEY TRACK INTO NORTHERN ILLINOIS EARLY THIS AFTERNOON. THE MAIN THREAT WITH THESE STORMS WOULD BE DAMAGING WIND GUSTS AND HEAVY RAINFALL. ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED TO APPROACH NORTHERN ILLINOIS LATE THIS AFTERNOON AND EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO ACCOMPANY THIS DISTURBANCE. DAMAGING WINDS AND VERY HEAVY RAINFALL APPEAR TO BE THE MAIN THREATS AGAIN WITH THESE STORMS. THOSE IN THE THREATENED AREA ARE URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND TO LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER TODAY. ADDITIONAL HEAVY RAINFALL IS ALSO LIKELY WITH THESE STORMS. THIS MAY FURTHER AGGRAVATE EXISTING FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION ON FRIDAY. ADDITIONAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY SATURDAY MORNING. HEAVY RAINFALL WILL BE POSSIBLE DURING THIS PERIOD. THERE IS ALSO THE POTENTIAL THAT STRONGER STORMS COULD PRODUCE DAMAGING WINDS. THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-232130- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN- GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN IL AND IN OPEN WATERS- 1145 AM CDT THU AUG 22 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF THUNDERSTORMS WILL CONTINUE ACROSS THE ILLINOIS WATERS OF LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. SOME STORMS MAY PRODUCE LOCAL WIND GUSTS TO 50 KNOTS AND INTENSE LIGHTNING. BOATERS ON SOUTHERN LAKE MICHIGAN SHOULD MONITOR FORECASTS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE MARINE WARNINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY SATURDAY MORNING. THE THREAT OF STRONG WINDS FROM STRONGER STORMS WILL CONTINUE. THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Aug 23, 2:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
253 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST MORRIS 41.37N 88.43W
08/23/2007 M58 MPH GRUNDY IL EMERGENCY MNGR
SHABONNA ROAD AND SOUTHMOR JUST SOUTH OF MORRIS
&&
ALLSOPPLocal storm report, Aug 23, 3:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
300 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FUNNEL CLOUD MAPLE PARK 41.91N 88.59W
08/23/2007 KANE IL TRAINED SPOTTER
ROTATING WALL CLOUD AT US 38 AND KANE COUNTY LINE
0225 PM TSTM WND DMG PERU 41.34N 89.13W
08/23/2007 LA SALLE IL PUBLIC
SEVERAL LARGE TREES DOWN BLOCKING SHOOTING PARK ROAD IN
PERU...AND BUCKLIN AND ROOSELVELT STREETS IN LA SALLE
&&
ALLSOPPLocal storm report, Aug 23, 3:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
302 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FUNNEL CLOUD 4 W GENEVA 41.88N 88.39W
08/23/2007 KANE IL TRAINED SPOTTER
ROTATING WALL CLOUD 1 MILE SOUTH OF US 38
&&
ALLSOPPLocal storm report, Aug 23, 3:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
305 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM FUNNEL CLOUD SUGAR GROVE 41.77N 88.46W
08/23/2007 KANE IL LAW ENFORCEMENT
AT INTERSTATE 88 AT SUGAR GROVE
0302 PM TSTM WND GST BATAVIA 41.85N 88.30W
08/23/2007 M62 MPH KANE IL LAW ENFORCEMENT
FROM KANE COUNTY EOC
&&
ALLSOPPLocal storm report, Aug 23, 3:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
306 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD WEST CHICAGO 41.89N 88.22W
08/23/2007 DUPAGE IL TRAINED SPOTTER
ROTATING WALL CLOUD
&&
ALLSOPPLocal storm report, Aug 23, 3:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
311 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD ST. CHARLES 41.92N 88.30W
08/23/2007 KANE IL EMERGENCY MNGR
ROTATING WALL CLOUD IL RTE 64 AND TAYLOR
&&
ALLSOPPThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:36 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 54 min |
| Aug 22, 8:37 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 26 min |
| Aug 22, 8:47 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle | 73 min |
| Aug 22, 9:22 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall | 38 min |
| Aug 22, 9:27 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 48 min |
| Aug 22, 9:29 PM CDT | River Flood Warning | LOT | Winnebago | 9 days |
| Aug 22, 9:29 PM CDT | River Flood Warning | LOT | Winnebago | 25 hr |
| Aug 22, 9:42 PM CDT | Severe Thunderstorm Warning | LOT | Will | 93 min |
| Aug 22, 9:50 PM CDT | Flash Flood Warning | LOT | Grundy, Kendall, LaSalle | 4 hr |
| Aug 22, 10:02 PM CDT | Special Marine Warning | LOT | 118 min | |
| Aug 22, 10:06 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 66 min |
| Aug 22, 10:10 PM CDT | River Flood Advisory | LOT | LaSalle | 24 hr |
| Aug 22, 10:42 PM CDT | Flash Flood Warning | LOT | Cook, Will | 4 hr |
| Aug 23, 3:22 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 23 min |
| Aug 23, 4:15 AM CDT | Special Marine Warning | LOT | 45 min | |
| Aug 23, 10:58 AM CDT | River Flood Warning | LOT | Cook | 4 days |
| Aug 23, 12:57 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 40 hr |
| Aug 23, 1:09 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 96 min |
| Aug 23, 1:45 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 77 min |
| Aug 23, 1:47 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb | 58 min |
| Aug 23, 2:06 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 75 min |
| Aug 23, 2:18 PM CDT | Special Marine Warning | LOT | 117 min | |
| Aug 23, 2:27 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall | 57 min |
| Aug 23, 2:29 PM CDT | Tornado Warning | LOT | DeKalb, Kane | 46 min |
| Aug 23, 2:31 PM CDT | Flash Flood Warning | LOT | Lee, Ogle | 3 hr |
| Aug 23, 2:40 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 95 min |
| Aug 23, 2:41 PM CDT | Severe Thunderstorm Warning | LOT | DuPage | 64 min |
| Aug 23, 2:57 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 78 min |
| Aug 23, 3:23 PM CDT | Tornado Warning | LOT | Cook, Will | 29 min |
| Aug 23, 3:33 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 22 min |
| Aug 23, 4:48 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 42 min |
| Aug 23, 4:53 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 67 min |
| Aug 23, 5:04 PM CDT | Flash Flood Warning | LOT | Cook, DeKalb, DuPage, Kane | 4 hr |
| Aug 23, 5:05 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 39 min |
| Aug 23, 5:24 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Aug 23, 5:34 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane | 54 min |
| Aug 23, 5:37 PM CDT | River Flood Warning | LOT | DeKalb | 3 days |
| Aug 23, 5:47 PM CDT | Severe Thunderstorm Warning | LOT | Kendall, LaSalle | 58 min |
| Aug 23, 6:21 PM CDT | Severe Thunderstorm Warning | LOT | Will | 54 min |
| Aug 23, 6:26 PM CDT | Flash Flood Warning | LOT | Grundy, Kendall, LaSalle, Will | 4 hr |
| Aug 23, 6:34 PM CDT | Special Marine Warning | LOT | 108 min | |
| Aug 23, 6:44 PM CDT | Flash Flood Warning | LOT | Cook | 4 hr |
| Aug 23, 6:44 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 61 min |
| Aug 23, 6:50 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Will | 70 min |
Nearby
Tornado Warnings in Illinois, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.